Numerical Algorithms

, Volume 68, Issue 4, pp 923–950 | Cite as

A novel compact numerical method for solving the two-dimensional non-linear fractional reaction-subdiffusion equation

Original Paper

Abstract

In this paper, we consider the two-dimensional non-linear fractional reaction-subdiffusion equation. A novel compact numerical method which is second-order temporal accuracy and fourth-order spatial accuracy is derived. The stability and convergence of the compact numerical method have been discussed rigorously by means of the Fourier method. Finally, numerical examples are presented to show the effectiveness and the high-order accuracy of the compact numerical method.

Keywords

Compact numerical method Two-dimensional Non-linear Stability Convergence Fourier method 

References

  1. 1.
    Abbaszadeh, M., Mohebbi, A.: A fourth-order compact solution of the two-dimensional modified anomalous fractional sub-diffusion equation with a nonlinear source term. Comput. Math. Appl. 66 (8), 1345–1359 (2013)CrossRefMathSciNetGoogle Scholar
  2. 2.
    Baleanu, D., Diethelm, K., Scalas, E., Trujillo, J.J.: Fractional Calculus. World Scientific, Singapore (2012)MATHGoogle Scholar
  3. 3.
    Burrage, K., Hale, N., Kay, D.: An efficient implicit FEM scheme for fractional-in-space reaction-diffusion equations. SIAM J. Sci. Comput. 34 (4), A2145–A2172 (2012)CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    Chen, C.M., Liu, F., Burrage, K.: Finite difference methods and a Fourier analysis for the fractional reaction-subdiffusion equation. Appl. Math. Comput. 198 (2), 754–769 (2008)CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    Chen, C.M., Liu, F., Burrage, K.: Numerical analysis for a variable-order nonlinear cable equation. J. Comput. Appl. Math. 236 (2), 209–224 (2011)CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    Chen, C.M., Liu, F., Turner, I., Anh, V., Chen, Y.: Numerical approximation for a variable-order non-linear fractional reaction-subdiffusion equation. Numer. Algorithms 63, 265–290 (2013)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Chen, C.M., Liu, F., Turner, I., Anh, V.: Numerical schemes and multivariate extrapolation of a two-dimensional anomalous sub-diffusion equation. Numer. Algorithms 54 (1), 1–21 (2010)CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Chen, C.M., Liu, F., Anh, V., Turner, I.: Numerical methods for solving a two-dimensional variable-order anomalous subdiffusion equation. Math. Comput. 81 (277), 345–366 (2011)CrossRefMathSciNetGoogle Scholar
  9. 9.
    Chen, S., Liu, F.: ADI-Euler and extrapolation methods for the two-dimensional fractional advection-dispersion equation. J. Appl. Math. Comput. 26 (1–2), 295–311 (2008)CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    Cui, M.R.: Compact finite difference method for the fractional diffusion equation. J. Comput. Phys. 228 (20), 7792–7804 (2009)CrossRefMATHMathSciNetGoogle Scholar
  11. 11.
    Cui, M.R.: Convergence analysis of high-order compact alternating direction implicit schemes for the two-dimensional time fractional diffusion equation. Numer. Algorithms 62 (3), 383–409 (2013)CrossRefMATHMathSciNetGoogle Scholar
  12. 12.
    Deng, W.: Numerical algorithm for the time fractional Fokker-Planck equation. J. Comput. Phys. 227 (2), 1510–1522 (2007)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Deng, W., Li, C.: Finite difference methods and their physical constraints for the fractional klein-kramers equation. Numer. Methods Partial. Differ. Equ. 27 (6), 1561–1583 (2011)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Diethelm, K., Ford, N.J.: Analysis of fractional differential equations. J. Math. Anal. Appl. 265 (2), 229–248 (2002)CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    Diethelm, K.: Fractional Differential Equations, Theory and Numerical Treatment, vol. 93. Technical University of Braunschweig (2003)Google Scholar
  16. 16.
    Diethelm, K.: The Analysis of Fractional Differential Equations: An Application-Oriented Exposition Using Differential Operators of Caputo Type. Springer, Berlin (2010)Google Scholar
  17. 17.
    Giona, M., Roman, H.E.: Fractional diffusion equation for transport phenomena in random media. Phys. A 185 (1), 87–97 (1992)CrossRefGoogle Scholar
  18. 18.
    Gorenflo, R., Mainardi, F.: Random walk models for space-fractional diffusion processes. Fract. Calc. Appl. Anal. 1 (2), 167–191 (1998)MATHMathSciNetGoogle Scholar
  19. 19.
    Jiang, X.Y., Qi, H.T.: Thermal wave model of bioheat transfer with modified Riemann-Liouville fractional derivative. J. Phys. A 45 (48), 485101(10pp) (2012)CrossRefMathSciNetGoogle Scholar
  20. 20.
    Jiang, X.Y., Xu, M.Y., Qi, H.T.: The fractional diffusion model with an absorption term and modified Fick’s law for non-local transport processes. Nonlinear Anal. 11 (1), 262–269 (2010)CrossRefMATHMathSciNetGoogle Scholar
  21. 21.
    Jiang, X.Y., Chen, S.Z.: Analytical and numerical solutions of time fractional anomalous thermal diffusion equation in composite medium. ZAMM J. Appl. Math. Mech. / Z. Angew. Math. Mech. 1–9 (2013)Google Scholar
  22. 22.
    Li, C.P., Zhao, Z., Chen, Y.Q.: Numerical approximation of nonlinear fractional differential equations with subdiffusion and superdiffusion. Comput. Math. Appl. 62 (3), 855–875 (2011)CrossRefMATHMathSciNetGoogle Scholar
  23. 23.
    Liu, F., Zhuang, P., Anh, V., Turner, I., Burrage, K.: Stability and convergence of the difference methods for the space-time fractional advection-diffusion equation. Appl. Math. Comput. 191 (1), 12–20 (2007)CrossRefMATHMathSciNetGoogle Scholar
  24. 24.
    Liu, F., Yang, C., Burrage, K.: Numerical method and analytical technique of the modified anomalous subdiffusion equation with a nonlinear source term. J. Comput. Appl. Math. 231 (1), 160–176 (2009)CrossRefMATHMathSciNetGoogle Scholar
  25. 25.
    Liu, F., Zhuang, P., Burrage, K.: Numerical methods and analysis for a class of fractional advection-dispersion models. Comput. Math. Appl. 64 (10), 2990–3007 (2012)CrossRefMATHMathSciNetGoogle Scholar
  26. 26.
    Meerschaert, M.M., Tadjeran, C.: Finite difference approximations for fractional advection-dispersion flow equations. J. Comput. Appl. Math. 172 (1), 65–77 (2004)CrossRefMATHMathSciNetGoogle Scholar
  27. 27.
    Meerschaert, M.M., Scheffler, H.P., Tadjeran, C.: Finite difference methods for two-dimensional fractional dispersion equation. J. Comput. Phys. 211 (1), 249–261 (2006)CrossRefMATHMathSciNetGoogle Scholar
  28. 28.
    Metzler, R., Klafter, J.: The random walk’s guide to anomalous diffusion: a fractional dynamics approach. Phys. Rep. 339 (1), 1–77 (2000)CrossRefMATHMathSciNetGoogle Scholar
  29. 29.
    Podlubny, I.: Fractional Differential Equations. Academic Press, San Diego (1999)MATHGoogle Scholar
  30. 30.
    Tadjeran, C., Meerschaert, M.M.: A second-order accurate numerical method for the two-dimensional fractional diffusion equation. J. Comput. Phys. 220 (2), 813–823 (2007)CrossRefMATHMathSciNetGoogle Scholar
  31. 31.
    Xu, H., Liao, S.J., You, X.C.: Analysis of nonlinear fractional partial differential equations with the homotopy analysis method. Commun. Nonlinear Sci. Numer. Simul. 14 (4), 1152–1156 (2009)CrossRefMATHMathSciNetGoogle Scholar
  32. 32.
    Zhang, Y.N., Sun, Z.Z., Zhao, X.: Compact alternating direction implicit scheme for the two-dimensional fractional diffusion-wave equation. SIAM J. Numer. Anal. 50 (3), 1535–1555 (2012)CrossRefMATHMathSciNetGoogle Scholar
  33. 33.
    Zeng, F., Li, C., Liu, F.: High-order explicit-implicit numerical methods for nonlinear anomalous diffusion equations. Eur. Phys. J. 222 (8), 1885–1900 (2013)Google Scholar
  34. 34.
    Zeng, F., Li, C., Liu, F., Turner, I.: The use of finite difference/element approximations for solving the time-fractional subdiffusion equation. SIAM J. Sci. Comput. 35 (6), 2976–3000 (2013)CrossRefMathSciNetGoogle Scholar
  35. 35.
    Zhuang, P., Liu, F.: Finite difference approximation for two-dimensional time fractional diffusion equation. J. Algorithms Comput. Technol. 1 (1), 1–15 (2007)CrossRefMathSciNetGoogle Scholar
  36. 36.
    Zhuang, P., Liu, F., Anh, V., Turner, I.: Stability and convergence of an implicit numerical method for the non-linear fractional reaction-subdiffusion process. IMA J. Appl. Math. 74 (5), 645–667 (2009)CrossRefMATHMathSciNetGoogle Scholar
  37. 37.
    Zhuang, P., Liu, F., Anh, V., Turner, I.: New solution and analytical techniques of the implicit numerical methods for the anomalous sub-diffusion equation. SIAM J. Numer. Anal. 46 (2), 1079–1095 (2008)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2014

Authors and Affiliations

  1. 1.School of MathematicsShandong UniversityJinanChina
  2. 2.School of Mathematics and StatisticsShandong University, WeihaiWeihaiChina

Personalised recommendations